Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 3, 2007, 4:40 AM CDT for Keokuk County, Iowa. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 4:40 AM CDT (09:40 UTC)
- Expired
- Apr 3, 2007, 5:05 AM CDT
- In force
- 25 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:19 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 030942 SVRDVN IAC107-031045- /O.NEW.KDVN.SV.W.0039.070403T0940Z-070403T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEOKUK COUNTY IN SOUTHEAST IOWA... * UNTIL 545 AM CDT. * AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR KINROSS...OR ABOUT 14 MILES NORTHEAST OF SIGOURNEY...AND MOVING NORTHEAST AT 40 MPH. ANOTHER LINE OF SEVERE THUNDERSTORMS WERE MOVING INTO SOUTHWEST PORTIONS OF THE COUNTY FROM NEAR DELTA TO HEDRICK MOVING EAST AT NEAR 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINROSS...NOW. DELTA BY 445 AM CDT... HEDRICK BY 445 AM CDT... SIGOURNEY BY 450 AM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4150 9240 4117 9238 4118 9196 4151 9195 $$ MCCLURE
1 follow-up statement
000 WWUS53 KDVN 031005 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 503 AM CDT TUE APR 3 2007 IAC107-031013- /O.CAN.KDVN.SV.W.0039.000000T0000Z-070403T1045Z/ KEOKUK IA- 503 AM CDT TUE APR 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KEOKUK COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN...GUSTY WINDS AND SMALL HAIL REMAINS POSSIBLE IN THE PREVIOUSLY WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT TUESDAY MORNING FOR SOUTHEASTERN IOWA. LAT...LON 4150 9240 4117 9238 4118 9196 4151 9195 $$ MCCLURE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:10 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 3, 3:10 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 AM CDT TUE APR 3 2007 .DISCUSSION... ONGOING CONVECTION OF NEAR SEVERE TO SEVERE PAST SEVERAL HOURS TO CONTINUE TIL MORNING. ALSO SIGNIFICANT FLOODING ISSUES PAST FEW HOURS RANGING FROM FLASH FLOODING LEADING TO SUBSEQUENT FLOODING OF NUMEROUS AREA RIVERS...WILL BE CONCISE. TODAY...UPPED POPS TO LIKELY TO CATEGORICAL WITH CHANCE OF SOME STORMS TO BE SEVERE TIL FRONT PASSES EARLY PM. AREA RAINS HAVE BEEN GENERALLY 1 UP TO 4+ INCHES NORTH OF HIGHWAY 30 AND EXPECT MOST LOCATIONS OVER ALL THE AREA TO PICK UP AN ADDITIONAL .5 TO 1.5 INCHES TIL FRONT PASSES WITH POTENTIAL FOR LOCALLY 2 PLUS INCHES IN STORMS NEXT 6 HOURS BETWEEN HIGHWAY 30 AND HIGHWAY 34. WILL NOT GO WITH FLOODING WATCH ATTM WITH ONGOING SEVERE AND NOT ENOUGH CONFIDENCE IN GREATER THAN 3 HOUR FFG OF 1.5 INCHES BUT WILL NEED TO BE MONITORED. AREA RIVERS ALREADY ESTIMATED TO RISE OVER A FOOT NEXT SEVERAL DAYS FROM THESE RAINS WHICH WILL PUT SOME AT LEAST INTO MODERATE FLOODING CRITERIA WHICH LATER SHIFTS WILL ALSO NEED TO ASSESS. A FEW POINTS HAVE POTENTIAL TO APPROACH MAJOR FLOODING CRITERIA DEPENDING ON RAIN NEXT 6 HOURS. SEVERE RISK...NEXT 8 TO 10 HOURS OF LARGE HAIL UP TO AROUND THE SIZE OF NICKELS AND SOME GUSTY WINDS OF 40 TO 50 MPH WITH RISK OF UP TO 60 MPH POSSIBLE IF GET ENOUGH HEATING TO NEAR 70F THIS AM IN STRONGEST STORMS. TONIGHT AND WEDNESDAY...TEMPERATURES TO CRASH THIS PM INTO OVERNIGHT HOURS WITH WINDS OF 25 TO 40+ MPH WITH WIND ADVISORY POTENTIAL MID PM CONTINUING POSSIBLY TIL LATE PM WEDNESDAY. AGAIN DAY SHIFT TO ASSESS THIS. RAIN AND SNOW SHOWERS EXPECTED TONIGHT AND SNOW SHOWERS INTO WEDNESDAY FOR NE 1/2 WITH POSSIBLY LOTS OF FLURRIES IN PM DUE TO APRIL SUNSHINE AND CONVECTIVE TEMPS OF 32 TO 35F. WEDNESDAY NIGHT THROUGH SATURDAY...LITTLE CHANGES MADE WITH TREND TOWARD EVEN COLDER WITH HIGHS 35 TO 45 AND LOWS UPPER TEENS TO MID 20S. SOME RECORD LOW TEMPERATURES MAY BE THREATENED LATER THIS WEEK IF SKIES CLEAR AND WINDS DECREASE FOR GOOD RADIATIONAL COOLING. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. NICHOLS
Hazardous weather outlook, Apr 2, 7:25 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 725 PM CDT MON APR 2 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 725 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE WEATHER OUT FOR NEARLY ALL OF IOWA...NORTHERN MISSOURI...AND PARTS OF NORTHERN ILLINOIS. THUNDERSTORMS ARE EXPECTED TO DEVELOP MID TO LATE EVENING...AND CONTINUE OVERNIGHT. AT THIS TIME...THE PRIMARY THREAT APPEARS TO BE LARGE HAIL...POSSIBLY UP TO THE SIZE OF GOLFBALLS. HOWEVER...DAMAGING WINDS ARE ALSO POSSIBLE AND AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY RESULT IN LOCALIZED FLOODING. FLOODING CONTINUES ALONG PARTS OF THE IOWA AND WAPSIPINICON RIVERS DUE TO RAINFALL OVER THE PAST TWO WEEKS. HIGH WATER LEVELS WILL CONTINUE ALONG PARTS OF THE ROCK...CEDAR...IOWA...AND MISSISSIPPI RIVERS. ADDITIONAL RAINFALL OVER THE NEXT TWO DAYS MAY WORSEN THE FLOODING AND HIGH WATER LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...A STRONG COLD FRONT WILL PRODUCE THUNDERSTORMS INTO THE EARLY AFTERNOON HOURS BEFORE MOVING EAST. SIGNIFICANT DRY AND COLD AIR ALOFT WILL WILL RESULT IN FAVORABLE CONDITIONS FOR SOME OF THE STRONGEST STORMS TO REACH SEVERE LEVELS WITH LARGE HAIL POSSIBLY REACHING UP TO THE SIZE OF GOLF BALLS THE PRIMARY RISK. LOCATIONS MOST SUSCEPTIBLE FOR SEVERE WEATHER TUESDAY WILL BE EAST OF A FREEPORT TO QUAD CITIES TO KEOSAUQUA LINE. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT FOR FURTHER UPDATES ON THE RISK AND LOCATION OF ANY HAZARDOUS AND SEVERE WEATHER FOR THIS EVENT. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR THE EXTREME SOUTHEAST SECTIONS OF OUR FORECAST AREA TUESDAY. TUESDAY NIGHT AND WEDNESDAY...STRONG NORTHWEST WINDS OF 25 MPH TO OVER 40 MPH ARE EXPECTED BEHIND THE COLD FRONT. A WIND ADVISORY MAY BE NEEDED FOR AN EXTENDED PERIOD OF TIME DUE TO HIGH WINDS. FLOODING ON MANY AREA RIVERS WILL CONTINUE THROUGH THE PERIOD. PLEASE SEE LOCAL HYDROLOGIC PRODUCTS AND STATEMENTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED FROM MID TO LATE EVENING INTO TUESDAY. 05/08/NICHOLS
In the hours before
Local storm report, Apr 3, 12:47 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL FREEPORT 42.29N 89.63W
04/03/2007 E0.25 INCH STEPHENSON IL TRAINED SPOTTER
&&Local storm report, Apr 3, 1:05 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD JESUP 42.48N 92.07W
04/03/2007 BUCHANAN IA TRAINED SPOTTER
CITY STREETS ARE RUNNING AT A DEPTH OF 4 INCHES. ALSO PEA
SIZE HAIL.
&&
MIKEZLocal storm report, Apr 3, 1:20 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM HAIL 3 W FREEPORT 42.29N 89.69W
04/03/2007 E0.25 INCH STEPHENSON IL EMERGENCY MNGR
&&
MIKEZLocal storm report, Apr 3, 1:29 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM HAIL 4 S PEARL CITY 42.21N 89.83W
04/03/2007 E0.25 INCH STEPHENSON IL EMERGENCY MNGR
RELAYED REPORT.
&&
MIKEZLocal storm report, Apr 3, 1:30 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM HAIL 5 WNW FREEPORT 42.32N 89.73W
04/03/2007 E0.25 INCH STEPHENSON IL EMERGENCY MNGR
RELAYED REPORT FROM SHERIFF.
&&
MIKEZLocal storm report, Apr 3, 4:39 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
439 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL IOWA CITY 41.66N 91.54W
04/03/2007 M0.50 INCH JOHNSON IA TRAINED SPOTTER
0.5 MILES NORTH OF IOWA CITY AIRPORT AT 430 AM. MEASURED
1/2 INCH HAIL AND SMALLER. LASTED FOR 5 MINUTES.
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:42 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 49 min |
| Apr 2, 9:56 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 64 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 43 min |
| Apr 2, 10:33 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 57 min |
| Apr 2, 10:45 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 60 min |
| Apr 2, 10:56 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 34 min |
| Apr 2, 10:59 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 61 min |
| Apr 2, 11:19 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 56 min |
| Apr 2, 11:24 PM CDT | Flash Flood Warning | DVN | Delaware, Linn | 4 hr |
| Apr 2, 11:34 PM CDT | Flash Flood Warning | DVN | Buchanan | 4 hr |
| Apr 2, 11:57 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 33 min |
| Apr 2, 11:58 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson, Jones | 4 hr |
| Apr 2, 11:58 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson, Jones | 4 hr |
| Apr 3, 1:01 AM CDT | Flash Flood Warning | DVN | Delaware | 3 hr |
| Apr 3, 2:42 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware | 6 hr |
| Apr 3, 2:42 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware, Dubuque, Jackson, Jones | 6 hr |
| Apr 3, 4:19 AM CDT | Severe Thunderstorm Warning | DVN | Johnson | 56 min |
| Apr 3, 2:08 PM CDT | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.